Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 154, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Oct 24, 2001, 11:18 PM EDT for Guernsey County, Tuscarawas County, Ohio. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 11:18 PM EDT (03:18 UTC)
- Expired
- Oct 25, 2001, 12:15 AM EDT
- In force
- 57 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Guernsey County, OH, Tuscarawas County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 11:40 PM EDT | Thunderstorm Wind | Kimbolton, OH | |
| Oct 25, 12:00 AM EDT | Thunderstorm Wind | Dennison, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 10:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
962 WUUS51 KPBZ 250318 SVRPBZ OHC059-157-250415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1118 PM EDT WED OCT 24 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GUERNSEY COUNTY IN OHIO TUSCARAWAS COUNTY IN OHIO * UNTIL 1215 AM EDT * AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF NEWCOMERSTOWN...MOVING EAST AT 50 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... DENNISON AND GNADENHUTTEN... <<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 10:44 PM EDT, 34 minutes earlier.
Area forecast discussion, Oct 24, 10:44 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1044 PM EDT WED OCT 24 2001 UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH. FCSTID = 66 PIT 48 52 34 44 / 80 10 30 40 HLG 48 52 34 44 / 80 10 30 40 MGW 48 52 34 44 / 80 10 30 40 ZZV 47 50 35 46 / 90 10 30 30 PHD 47 50 35 46 / 90 10 30 30 FKL 46 47 32 39 / 90 10 30 50 DUJ 46 48 32 39 / 90 10 30 50 LBE 48 52 33 43 / 80 10 30 50 BTP 46 48 32 39 / 90 10 30 50 IDI 48 51 33 43 / 80 10 30 50 ODM 48 52 30 43 / 80 10 0 50 .PBZ... MD...WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONE MDZ001. OH...TORNADO WATCH UNTIL MIDNIGHT EDT THURSDAY FOR ZONES OHZ048... OHZ057. SEVERE THUNDERSTORM WATCH UNTIL 400 AM EDT THURSDAY FOR ZONES OHZ039>041...OHZ049>050...OHZ058>059...OHZ068>069. WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 400 AM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 400 AM EDT THURSDAY FOR ZONES WVZZ001>004...WVZ012...WVZ021>022. WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. CAT
In the hours before
Special weather statement, Oct 24, 6:36 PM EDT, 4 hours 42 minutes before
OHZ048-057-250400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 636 PM EDT WED OCT 24 2001 TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR THE FOLLOWING COUNTIES... IN OHIO... COSHOCTON MUSKINGUM REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Oct 24, 9:24 PM EDT, 1 hour 54 minutes before
OHZ039>041-048>050-057>059-068-069-250230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 924 PM EDT WED OCT 24 2001 ...A LINE OF THUNDERSTORMS WAS MOVING TOWARD EAST-CENTRAL OHIO... POWERFUL THUNDERSTORMS WITH DAMAGING WINDS WERE PUSHING ACROSS WESTERN OHIO THIS EVENING. THE STORMS WERE MOVING EAST ABOUT 40 MPH AND WILL MOVE INTO COSHOCTON AND MUSKINGUM COUNTIES AROUND 1030 PM. THE STORMS MAY BEGIN TO DIMINISH...HOWEVER...THEY COULD STILL MOVE INTO EAST-CENTRAL OHIO WITH VERY STRONG WINDS. A GUST OF ALMOST 70 MPH WAS RECORDED AT THE NATIONAL WEATHER SERVICE OFFICE IN WILMINGTON OHIO. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL RADIO AND TV STATIONS FOR MORE INFORMATION AS THESE STORMS GET CLOSER. BE PREPARED FOR TOPPLED TREES...DOWNED POWER LINES AND POSSIBLE POWER OUTAGES.
Special weather statement, Oct 24, 10:27 PM EDT, 51 minutes before
OHZ039>041-049-050-058-059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-250800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1027 PM EDT WED OCT 24 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 400 AM EDT THURSDAY MORNING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA GUERNSEY HARRISON JEFFERSON MONROE NOBLE TUSCARAWAS <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 10:14 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.